1. Expert Q&A: Benefits - Weds 23 October, 3-4pm

    Our next expert Q&A will be on the topic of benefits. It will be hosted by Lauren from our Knowledge Services team. She'll be answering your questions on Wednesday 23 October between 3-4pm.

    You can either post your question >here< or email them to us at talkingpoint@alzheimers.org.uk and we'll be happy to ask them on your behalf.

Mum starting new medication (Lorazepam) - what to expect?

Discussion in 'I care for a person with dementia' started by smudgedog, Apr 15, 2015.

  1. smudgedog

    smudgedog Registered User

    Oct 31, 2012
    37
    Hello everyone,

    My mum who is in the mid stages of alzheimers is about to start new medication. Her current medication no longer seems strong enough and the doctor has prescribed Lorazepam (half a tablet twice a day). Does anyone have any points about what to expect please? I myself am a worrier about side effects of medication and adverse reactions and I am really hoping mum will be ok on it.

    Many thanks
     
  2. Tin

    Tin Registered User

    May 18, 2014
    4,826
    UK
    Can only tell you about my mum, but I know there is someone on this forum well informed about this and other similar medication, am sure that person will add to your thread very soon.

    Back in May my mum was very anxious and not sleeping, apart from Anti depressants her gp prescribed Lorazepam only and when needed half mg. It was good and dealing with the anxiety and helped mum to sleep, but it did make her unsteady so getting to the commode on time didn't happen. After a time, I did notice that day after taking mum was very confused and did some very odd things, as well as still being a little unsteady, but it helped her to sleep so continued with it. Now, she is taking Diazapam when needed and is so much better.
     
  3. smudgedog

    smudgedog Registered User

    Oct 31, 2012
    37
    Tin,

    Thank you very much for your response.

    I did read incontinence could be a problem. I just worry it could be too strong for her or she will feel unwell taking it. She is a very thin lady. I suppose it will just be wait and see how she gets on.

    Many thanks again for your advice.
     

Share This Page

  1. This site uses cookies to help personalise content, tailor your experience and to keep you logged in if you register.
    By continuing to use this site, you are consenting to our use of cookies.
  1. This site uses cookies to help personalise content, tailor your experience and to keep you logged in if you register.
    By continuing to use this site, you are consenting to our use of cookies.